Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 16, 2006, 11:28 PM CDT for Chisago County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2006, 11:28 PM CDT (04:28 UTC)
- Expired
- Sep 17, 2006, 12:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chisago County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 5:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 170429
SVRMPX
MNC025-170500-
/O.NEW.KMPX.SV.W.0244.060917T0428Z-060917T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 PM CDT SAT SEP 16 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 1127 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR WYOMING...OR ABOUT 25 MILES NORTH OF
ST PAUL...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDSTROM...
CENTER CITY...
SHAFER...
PALMDALE...
ALMELUND...
STAY INDOORS...AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MINNESOTA.
LAT...LON 4542 9301 4529 9296 4531 9280 4543 9267
4557 9277
$$
TDK2 follow-up statements
000
WWUS53 KMPX 170446
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 PM CDT SAT SEP 16 2006
MNC025-170500-
/O.CON.KMPX.SV.W.0244.000000T0000Z-060917T0500Z/
CHISAGO MN-
1145 PM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CHISAGO COUNTY...
AT 1144 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CENTER CITY...OR ABOUT 15 MILES
NORTHEAST OF FOREST LAKE...AND MOVING NORTHEAST AT 30 MPH. SMALL
HAIL AND HEAVY RAIN ARE ALSO POSSIBLE AS THIS STORM MOVES TOWARD
TAYLORS FALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MINNESOTA.
LAT...LON 4542 9301 4529 9296 4531 9280 4543 9267
4557 9277
$$
TDK000
WWUS53 KMPX 170504
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 AM CDT SUN SEP 17 2006
MNC025-170515-
/O.EXP.KMPX.SV.W.0244.000000T0000Z-060917T0500Z/
CHISAGO MN-
1204 AM CDT SUN SEP 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHISAGO COUNTY EXPIRED AT
MIDNIGHT CDT...
THE STORMS HAVE MOVED EAST AND NORTHEAST OF ST CROIX FALLS... SO THE
SEVERE THUNDERSTORM WARNING FOR CHISAGO COUNTY WAS ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MINNESOTA.
LAT...LON 4542 9301 4529 9296 4531 9280 4543 9267
4557 9277
$$
TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:00 PM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Sep 16, 3:00 PM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT SEP 16 2006 DISCUSSION...CURRENT SFC ANALYSIS SHOWS AN AREA OF LOW PRESSURE EXTENDING FROM SOUTHWEST MANITOBA...THROUGH THE EASTERN DAKOTAS AND INTO NEBRASKA. AHEAD OF THE SFC LOW...CURRENT ASOS/RAWS OBSERVATIONS ARE REPORTING BREEZY SOUTHERLY WINDS SUSTAINED AROUND 20 KT. WINDS HAVE REMAINED BELOW WIND ADVISORY CRITERIA /30 KT/ THIS AFTERNOON. HOWEVER...AN ADVISORY MAY BE NEEDED SUNDAY LATE MORNING/AFTN FOR THE SW HALF OF MPX CWA AS THE LOW TO THE NORTH DEEPENS RESULTING IN BREEZY WEST/SOUTHWEST WINDS. FORECAST FOCUS ON THE CONVECTION LATE THIS AFTERNOON AND OVERNIGHT. CONDITIONS REMAIN FAVORABLE FOR SUPERCELL AND TORNADO DEVELOPMENT...WITH THE GREATEST THREAT FOR SEVERE WEATHER IN THE EASTERN DAKOTAS AND WESTERN HALF OF MINNESOTA THIS EVENING. CURRENT RADAR/SAT IMAGERY SHOWS INITIATION HAS BEGUN IN CEN SD...NEAR PIERRE/HURON. A TOR WATCH IS CURRENTLY IN EFFECT UNTIL 10 PM FOR THE EASTERN HALF OF SD. THE SFC LOW IS FCST TO DEPEND AND TRACK NNE ACROSS THE WESTERN HALF OF MINNESOTA...REACHING THE BORDERLAND OVERNIGHT. WE CONTINUE TO EXPECT THUNDERSTORMS TO QUICKLY STRENGTHEN TO STRONG/SVR CRITERIA IN THE ERN DAKOTAS...THEN SPREADING EAST-NORTHEAST INTO THE FAR WRN CWA EARLY THIS EVENING. THE SEVERE THREAT WILL DIMINISH AFTER MIDNIGHT...BUT THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE FA INTO SUNDAY MORNING. ANY LEFT OVER SHOWERS WILL END FROM THE SW BY SUNDAY AFTERNOON AS THE DRY SLOT PUSHES INTO EASTERN MINNESOTA AND WESTERN WISCONSIN. THE SYSTEM IS FCST TO BECOME VERTICALLY STACKED ALONG THE ND/MN BORDER SUNDAY AFTN. THE STACKED LOW IN NORTHERN MINNESOTA IS FCST TO BRING WRAP-AROUND SHOWERS AND MUCH COOLER TEMPS TO THE FA SUNDAY NIGHT AND MONDAY. EXPECT HIGHS IN THE 50S FOR THE BEGINNING OF THE WORK WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BRANDT FOR MPX
Hazardous weather outlook, Sep 16, 5:29 AM CDT, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 529 AM CDT SAT SEP 16 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 529 AM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER WEST CENTRAL AND PARTS OF SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND THIS EVENING AS A STRONG COLD FRONT ADVANCES INTO THE STATE. THE MODERATE THREAT IS ALONG AND WEST OF A LINE FROM FAIRMONT TO ALEXANDRIA. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN SOUTH DAKOTA LATE IN THE AFTERNOON AND SPREAD INTO WEST CENTRAL AND PARTS OF SOUTH CENTRAL MINNESOTA DURING THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS... BUT THERE IS ALSO A CHANCE FOR A TORNADO OR TWO. THE STORMS ARE THEN EXPECTED TO FORM INTO A LINE DURING THE EVENING AND ADVANCE EASTWARD. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS AS THEY MOVE ACROSS CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS NEAR 30 MPH WILL DEVELOP ON SUNDAY IN THE WAKE OF THE COLD FRONT OVER WEST CENTRAL AND SOUTHWEST AREAS OF MINNESOTA. A WIND ADVISORY MAY BE ISSUED LATER TODAY OR EARLY SUNDAY IF FORECAST CONDITIONS REMAIN THE SAME TODAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Sep 16, 8:59 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
09/16/2006 E59.00 MPH REDWOOD MN ASOS
AT REDWOOD FALLS AIRPORT ON EAST SIDE OF TOWN.
&&
JVMSpecial weather statement, Sep 16, 9:38 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 938 PM CDT SAT SEP 16 2006 MNZ059-060-170330- HENNEPIN-WRIGHT- 938 PM CDT SAT SEP 16 2006 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT AND HENNEPIN COUNTIES UNTIL 1030 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BUFFALO TO 11 MILES NORTHWEST OF WACONIA...AND MOVING EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH SOME HALF INCH HAIL. PEOPLE IN HENNEPIN AND SOUTHEASTERN WRIGHT COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Sep 16, 10:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 1 SE ALBERTVILLE 45.23N 93.65W
09/16/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
0945 PM TSTM WND DMG ROGERS 45.19N 93.55W
09/16/2006 HENNEPIN MN TRAINED SPOTTER
2X4S AND OTHER DEBRIS. LARGE ROAD SIGN WRAPPED AROUND
POLE.
&&
RECLocal storm report, Sep 16, 10:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG RAMSEY 45.26N 93.45W
09/16/2006 ANOKA MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RECLocal storm report, Sep 16, 11:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG OTSEGO 45.29N 93.61W
09/16/2006 SHERBURNE MN TRAINED SPOTTER
12X16 FOOT FARM OUT BUILDING BLOWN INTO DITCH.
&&
RECLocal storm report, Sep 16, 11:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 5 SE ELK RIVER 45.28N 93.49W
09/16/2006 ANOKA MN TRAINED SPOTTER
SEMI TRAILER BLOWN INTO POWER POLES.
1016 PM TSTM WND DMG 5 SE ELK RIVER 45.28N 93.49W
09/16/2006 ANOKA MN TRAINED SPOTTER
WALL BLOWN OUT OF FURNATURE STORE NEAR U.S. HWY 10.
&&
RECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 47 min |
| Sep 16, 7:51 PM CDT | Tornado Warning | MPX | Redwood, Yellow Medicine | 24 min |
| Sep 16, 8:02 PM CDT | Tornado Warning | MPX | Renville | 43 min |
| Sep 16, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 52 min |
| Sep 16, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 57 min |
| Sep 16, 8:48 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 42 min |
| Sep 16, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 63 min |
| Sep 16, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 58 min |
| Sep 16, 9:43 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 47 min |
| Sep 16, 10:02 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 46 min |
| Sep 16, 10:04 PM CDT | Tornado Warning | MPX | Anoka | 26 min |
| Sep 16, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Hennepin, Washington | 61 min |
| Sep 16, 10:56 PM CDT | Tornado Warning | MPX | Anoka, Hennepin | 34 min |
| Sep 16, 11:44 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.